Abstract and Applied Analysis

Abstract and Applied Analysis / 2007 / Article

Research Article | Open Access

Volume 2007 |Article ID 020295 | https://doi.org/10.1155/2007/20295

Nguyen Thanh Long, Le Thi Phuong Ngoc, "A Wave Equation Associated with Mixed Nonhomogeneous Conditions: The Compactness and Connectivity of Weak Solution Set", Abstract and Applied Analysis, vol. 2007, Article ID 020295, 17 pages, 2007. https://doi.org/10.1155/2007/20295

A Wave Equation Associated with Mixed Nonhomogeneous Conditions: The Compactness and Connectivity of Weak Solution Set

Academic Editor: Jean Mawhin
Received17 Apr 2006
Revised19 Sep 2006
Accepted24 Nov 2006
Published28 Jan 2007

Abstract

The purpose of this paper is to show that the set of weak solutions of the initial-boundary value problem for the linear wave equation is nonempty, connected, and compact.

References

  1. N. T. An and N. D. Trieu, “Shock between absolutely solid body and elastic bar with the elastic viscous frictional resistance at the side,” Journal of Mechanics, National Center for Scientific Research of Vietnam, vol. 13, no. 2, pp. 1–7, 1991. View at: Google Scholar
  2. M. Bergounioux, N. T. Long, and A. P. N. Dinh, “Mathematical model for a shock problem involving a linear viscoelastic bar,” Nonlinear Analysis. Theory, Methods & Applications, vol. 43, no. 5, pp. 547–561, 2001. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  3. N. T. Long and T. N. Diem, “On the nonlinear wave equation uttuxx=f(x,t,u,ux,ut) associated with the mixed homogeneous conditions,” Nonlinear Analysis. Theory, Methods & Applications, vol. 29, no. 11, pp. 1217–1230, 1997. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  4. N. T. Long, L. V. Ut, and N. T. T. Truc, “On a shock problem involving a linear viscoelastic bar,” Nonlinear Analysis. Theory, Methods & Applications, vol. 63, no. 2, pp. 198–224, 2005. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  5. N. T. Long and V. G. Giai, “A wave equation associated with mixed nonhomogeneous conditions: global existence and asymptotic expansion of solutions,” Nonlinear Analysis. Theory, Methods & Applications, vol. 66, no. 7, pp. 1526–1546, 2007. View at: Publisher Site | Google Scholar
  6. M. E. Ballotti, “Aronszajn's theorem for a parabolic partial differential equation,” Nonlinear Analysis. Theory, Methods & Applications, vol. 9, no. 11, pp. 1183–1187, 1985. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  7. K. Czarnowski, “Structure of the set of solutions of an initial-boundary value problem for a parabolic partial differential equation in an unbounded domain,” Nonlinear Analysis. Theory, Methods & Applications, vol. 27, no. 6, pp. 723–729, 1996. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  8. J. J. Nieto, “Hukuhara-Kneser property for a nonlinear Dirichlet problem,” Journal of Mathematical Analysis and Applications, vol. 128, no. 1, pp. 57–63, 1987. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  9. P. C. Talaga, “The Hukuhara-Kneser property for parabolic systems with nonlinear boundary conditions,” Journal of Mathematical Analysis and Applications, vol. 79, no. 2, pp. 461–488, 1981. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  10. P. C. Talaga, “The Hukuhara-Kneser property for quasilinear parabolic equations,” Nonlinear Analysis. Theory, Methods & Applications, vol. 12, no. 3, pp. 231–245, 1988. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  11. M. A. Krasnosel'skiĭ and P. P. Zabreĭko, Geometrical Methods of Nonlinear Analysis, vol. 263 of Fundamental Principles of Mathematical Sciences, Springer, Berlin, Germany, 1984. View at: Zentralblatt MATH | MathSciNet
  12. K. Deimling, Nonlinear Functional Analysis, Springer, Berlin, Germany, 1985. View at: Zentralblatt MATH | MathSciNet
  13. L. H. Hoa and L. T. P. Ngoc, “The connectivity and compactness of solution set of an integral equation and weak solution set of an initial-boundary value problem,” Demonstratio Mathematica, vol. 39, no. 2, pp. 357–376, 2006. View at: Google Scholar | MathSciNet

Copyright © 2007 Nguyen Thanh Long and Le Thi Phuong Ngoc. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views212
Downloads373
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.